Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 2, 2012, 3:09 PM CDT for 4 counties in Arkansas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 3:09 PM CDT (20:09 UTC)
- Expired
- Apr 2, 2012, 4:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 158 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:05 PM CDT | TSTM WND DMG | East Camden, AR | SEVERAL TREES ARE DOWN ALONG HWY 274 NEAR EAST CAMDEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS54 KLZK 022009
SVRLZK
ARC011-013-019-103-022115-
/O.NEW.KLZK.SV.W.0069.120402T2009Z-120402T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
309 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
CALHOUN COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN CLARK COUNTY IN SOUTHWEST ARKANSAS...
OUACHITA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 415 PM CDT
* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF MAGNOLIA TO 10
MILES SOUTHWEST OF EL DORADO TO 11 MILES SOUTHWEST OF STRONG...AND
MOVING NORTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMPTON... CAMDEN... WHITE OAK LAKE...
WHELEN SPRINGS... STEPHENS... PACE CITY...
MORO BAY SP... MILLERS BLUFF... LUNET...
LOUANN... LESTER... LANARK...
HILO... HIGHLAND INDSTRL PK...
HARRELL... HAMPTON MUNI ARPT... GRAPEVINE LAKE...
CULLENDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3324 9223 3327 9230 3325 9232 3328 9236
3327 9245 3337 9257 3338 9312 3378 9311
3381 9314 3383 9328 3393 9335 3367 9228
3317 9213 3315 9217
TIME...MOT...LOC 2009Z 166DEG 36KT 3328 9316 3319 9284
3306 9253
$$
/622 follow-up statements
444
WWUS54 KLZK 022028
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
328 PM CDT MON APR 2 2012
ARC011-013-019-103-022115-
/O.CON.KLZK.SV.W.0069.000000T0000Z-120402T2115Z/
BRADLEY AR-CALHOUN AR-CLARK AR-OUACHITA AR-
328 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OUACHITA...
SOUTHERN CLARK...CALHOUN AND WESTERN BRADLEY COUNTIES UNTIL 415 PM
CDT...
AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MCNEIL TO 5 MILES SOUTH OF LOUANN TO
8 MILES SOUTH OF GRAPEVINE LAKE...MOVING NORTH AT 40 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
HAMPTON... CAMDEN... WHITE OAK LAKE...
WHELEN SPRINGS... STEPHENS... PACE CITY...
MORO BAY SP... MILLERS BLUFF... LUNET...
LOUANN... LESTER... LANARK...
HILO... HIGHLAND INDSTRL PK...
HARRELL... HAMPTON MUNI ARPT... GRAPEVINE LAKE...
CULLENDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3324 9223 3327 9230 3325 9232 3328 9236
3327 9245 3337 9257 3338 9312 3378 9311
3381 9314 3383 9328 3393 9335 3367 9228
3317 9213 3315 9217
TIME...MOT...LOC 2028Z 166DEG 36KT 3345 9320 3334 9280
3319 9247
$$
62367
WWUS54 KLZK 022046
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 PM CDT MON APR 2 2012
ARC011-013-019-103-022115-
/O.CON.KLZK.SV.W.0069.000000T0000Z-120402T2115Z/
BRADLEY AR-CALHOUN AR-CLARK AR-OUACHITA AR-
346 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OUACHITA...
SOUTHERN CLARK...CALHOUN AND WESTERN BRADLEY COUNTIES UNTIL 415 PM
CDT...
AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WILLISVILLE TO 5 MILES NORTHEAST OF LOUANN TO 3
MILES SOUTHWEST OF HILO...MOVING NORTH AT 40 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
HAMPTON... CAMDEN... WHITE OAK LAKE...
WHELEN SPRINGS... STEPHENS... PACE CITY...
MORO BAY SP... MILLERS BLUFF... LUNET...
LOUANN... LESTER... LANARK...
HILO... HIGHLAND INDSTRL PK...
HARRELL... HAMPTON MUNI ARPT... GRAPEVINE LAKE...
CULLENDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3324 9223 3327 9230 3325 9232 3328 9236
3327 9245 3337 9257 3338 9312 3378 9311
3381 9314 3383 9328 3393 9335 3367 9228
3317 9213 3315 9217
TIME...MOT...LOC 2046Z 166DEG 36KT 3355 9328 3348 9276
3336 9231
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:41 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 2, 2:41 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 241 PM CDT MON APR 2 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT A SYSTEM ALOFT IN NORTHEAST TEXAS WILL MOVE THROUGH ARKANSAS OVERNIGHT. AN MCS ASSOCIATED WITH THE SYSTEM WILL BUILD INTO THE SOUTHWEST HALF OF THE STATE THROUGH THIS EVENING BEFORE WEAKENING AND BECOMING MORE SCATTERED. SOME STORMS COULD BE SEVERE EARLY. OTHERWISE...THE PATTERN WILL BE A LITTLE MORE ACTIVE IN THE NEAR TERM AS A CUTOFF LOW IN THE SOUTHERN PLAINS WOBBLES TOWARD ARKANSAS THROUGH THURSDAY. SURROUNDING THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST. IT APPEARS PRECIPITATION WILL BE MOST WIDESPREAD AHEAD OF THE SYSTEM TUESDAY NIGHT/WEDNESDAY MORNING. WENT WITH LIKELY POPS DURING THIS TIME FRAME. ANOTHER ROUND OF THUNDER IS POSSIBLE MAINLY NORTH AND EAST OF LITTLE ROCK ON THURSDAY AS THE SYSTEM TRACKS ALONG THE ARKANSAS AND MISSOURI BORDER AND EVENTUALLY EXITS THE REGION. THE PERIOD WILL END WITH A BRIEF PERIOD OF COOLER/MORE SEASONABLE AIR THAT WILL BE AROUND FOR THE BEGINNING OF THE EXTENDED PERIOD. && .LONG TERM...FRIDAY THROUGH MONDAY SLOW MOVING UPPER LOW THAT WILL BRING PRECIP DURING THE SHORT TERM PERIOD WILL HAVE MOVED TO THE SE OF AR AT THE START OF THE LONG TERM...WITH UPPER LEVEL RIDGING IN PLACE ACROSS THE CENTRAL CONUS. DRY CONDITIONS AND CLOSER TO NORMAL TEMPS WILL BE SEEN FOR FRI...WITH NW FLOW ALOFT. BY SAT...EXPECT TEMPS TO REBOUND WITH THE UPPER LEVEL RIDGE SHIFTING EAST...WITH UPPER FLOW BECOMING SW. MENTION INCREASING POPS ACROSS THE NWRN COUNTIES AS COLD FRONT APPROACHES FROM THE NW LATE SAT. HOWEVER...THE MAIN ENERGY WILL REMAIN FAR TO THE NORTH AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NRN PLAINS INTO THE GREAT LAKES REGION. THIS WILL CAUSE THE FRONT TO STALL OVER THE NRN HALF OF THE STATE FOR SUN. THIS FRONT WILL ONLY REMAIN STALLED BRIEFLY AS ANOTHER...STRONGER UPPER WAVE DIVES SE INTO THE MID MS RIVER VALLEY REGION LATE IN THE LONG TERM...PUSHING THE FRONT SOUTH OF THE STATE AT THE END OF THIS FORECAST PERIOD. WILL CONTINUE WITH AT LEAST SLIGHT CHANCE POPS THROUGH THE REST OF THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 81 61 77 / 20 50 60 60 CAMDEN AR 64 82 64 79 / 50 40 60 50 HARRISON AR 61 80 58 75 / 20 50 70 50 HOT SPRINGS AR 64 81 63 78 / 50 40 60 50 LITTLE ROCK AR 64 82 63 78 / 40 40 60 50 MONTICELLO AR 65 84 64 79 / 50 40 60 50 MOUNT IDA AR 63 80 62 78 / 50 40 60 40 MOUNTAIN HOME AR 62 81 59 76 / 20 50 60 50 NEWPORT AR 64 82 61 78 / 20 50 60 60 PINE BLUFF AR 65 83 64 79 / 50 40 60 50 RUSSELLVILLE AR 63 80 61 77 / 40 50 60 50 SEARCY AR 64 81 62 78 / 30 40 60 60 STUTTGART AR 64 82 63 79 / 30 40 60 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...62
Hazardous weather outlook, Apr 2, 12:50 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT MON APR 2 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1250 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AREA OF SHOWERS AND THUNDERSTORMS FROM NORTHEAST TEXAS INTO WESTERN LOUISIANA WILL BUILD INTO THE SOUTHWEST HALF OF ARKANSAS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE SOUTHWEST OF MENA AND PINE BLUFF. THE MAIN CONCERN WITH THE STORMS WILL BE STRONG TO DAMAGING WINDS. ISOLATED STORMS COULD PRODUCE QUARTER SIZE HAIL OR LARGER. STORMS WILL TEND TO WEAKEN AND BECOME MORE SCATTERED AS THEY SPREAD ACROSS THE REMAINDER OF THE REGION TONIGHT. THE CONCERN FOR SEVERE WEATHER WILL DECREASE AS THE NIGHT PROGRESSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM AND COLD FRONT FROM THE PLAINS WILL APPROACH THE AREA ON TUESDAY AND GRADUALLY MOVE ACROSS ARKANSAS THROUGH LATE THURSDAY. THIS SLOW MOVING SYSTEM WILL BRING A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION. THERE WILL BE SOME RISK OF STRONG TO SEVERE STORMS ON TUESDAY AND WEDNESDAY...BUT AT THIS TIME IT IS A BIT UNCERTAIN WHEN THE BEST PERIOD WILL BE AND FUTURE FORECASTS WILL FINE TUNE THIS THREAT. THE MAIN THREATS OF ANY SEVERE STORMS WILL BE STRONG WINDS AND LARGE HAIL. ALSO SOME AREAS OF HEAVY RAIN WILL BE NOTED. THE SYSTEM IS EXPECTED TO FINALLY PUSH EAST OF ARKANSAS BY FRIDAY AND END THE CHANCE OF RAIN. DRY WEATHER CONDITIONS WILL RETURN ON FRIDAY...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE SOUTHWEST HALF OF ARKANSAS THROUGH THIS EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:09 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 51 min |
| Apr 2, 4:17 PM CDT | Special Weather Statement | LZK | Bradley, Clark, Dallas | 28 min |
| Apr 2, 4:30 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 30 min |
| Apr 2, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 37 min |
| Apr 2, 4:56 PM CDT | Special Weather Statement | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Jefferson | 44 min |
| Apr 2, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 30 min |
| Apr 2, 5:32 PM CDT | Special Weather Statement | LZK | Garland, Grant, Saline | 43 min |
| Apr 2, 6:01 PM CDT | Special Weather Statement | LZK | Perry, Pulaski, Saline | 44 min |
| Apr 2, 6:42 PM CDT | Special Weather Statement | LZK | Lonoke | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.